South Carolina, 2023

Damaging Winds in South Carolina, August 15, 2023

August 15, 2023 · NWS CAE · 25 events in 8 counties and zones

A vigorous upper level trough of low pressure and a surface cold front produced a line of strong to severe thunderstorms across the area. The storms produced strong damaging winds, microburst and pea size hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$1,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAE wrote it up.

A vigorous upper level trough of low pressure and a surface cold front produced a line of strong to severe thunderstorms across the area. The storms produced strong damaging winds, microburst and pea size hail. In the Town of Forest Acres a large tree fell on a vehicle trapping 2 people. They suffered minor injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 15, 5:48 AM EST, 8 hours 12 minutes earlier.

Area forecast discussion, Aug 15, 5:48 AM EST, 8 hours 12 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
648 AM EDT Tue Aug 15 2023

.SYNOPSIS...
A weak cold front will push through the area today, bringing
showers and storms this afternoon and evening. However, temps
ahead of this front will still spike into the upper 90's so
another Heat Advisory is in effect today. The front will then
stall across the coastal plain but drier air will slowly start
to fill through Friday before the heat and some elevated humidity
returns over the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
     Main issues today....
Hot temperatures expected this afternoon...maybe a degree
higher than yesterday. Heat advisory has been posted with the
heat index 105-110 degrees expected.

A few strong to severe thunderstorms possible late this
afternoon into the evening. Damaging winds are the main
threat...

Deep upper low over the Great Lakes/Ohio Valley will lift to
the northeast with a positive trough extending southwest to the
mid Mississippi Valley. A cold front is located across central
Tennessee at 08z. Convection is currently ongoing ahead of the
front near the upper level jet where forcing is enhanced. The
cold front is expected to move very slowly toward the region
today as the upper trough shifts east. The upper level dynamics
appear to focus north of the area although a weak short wave
trigger is possible by early evening. Expect a pronounced
Piedmont trough to enhance low level convergence and convection
could initiate just upstream. The air mass is expected to be
moderately to very unstable this afternoon...SB CAPE 2000-3000
J/kg due to strong diabatic heating and steep low-mid level
lapse rates around 9C/km. The deep layer shear appears marginal
but stronger near the NC/SC border later today around 30 kts. Of
concern is the dry air aloft above 700 mb and resulting DCAPE >
1000 J/kg ahead of the front. This may lead to a few severe
thunderstorms. Deeper moisture appears to be focused in the
southwest flow along the coast. The CAM models suggest the
convection will be slow to evolve and focus near 00z this
evening. So cut pops back early in the day...although can't rule
out a few showers/thunderstorms in the Coastal Plain/Southeast
Midlands later this morning and early afternoon as some mid
level energy may lift northeast from eastern GA. Think mainly
scattered convection although the CAMS appear to increase
coverage in the evening especially east Midlands and Pee Dee, so
pops a little higher in those regions. The mos pops are in the
chance category. Any convection will likely linger especially in
the east Midlands later in the evening as the front is very slow
to move through the area. In fact, the front may not clear CAE
until after 06z or closer to 09z and will likely hang up in the
east Midlands.

Boundary layer temps similar to yesterday although with front
approaching think temps may max out a degree or two higher. So
highs may be near 100 degrees in several locations. Lows
tonight in the low 70s west behind the front to mid 70s east.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Mid-level troughing will continue to drag across the eastern CONUS
by Wednesday as flow remains relatively weak from 700-250mb.
Consequently, the front that pushed through late Tuesday will
effectively stall across the coastal plain for Wednesday as near
parallel, southwest, flow remains from 850-700mb. Dry air advection
will chase the front into the Appalachians and possibly down into
the Upstate Wednesday, leading to a fairly strong moisture
gradient across the Midlands of SC and CSRA. Cloud cover should
be more persistent throughout the day Wednesday thanks to this
stalled front. So with some easing of the ridge aloft and cloud
cover, temps will not be nearly as hot Wednesday (despite some
southwest flow into the region); high temps should sit around
90F for most of the area. This stalled front will also likely
act to pop some showers and storms, mainly focused across the
eastern Midlands and coastal plain.

By early Thursday, a digging system into the Great Lakes will
finally help force the eastern CONUS troughing to slide east,
allowing the stalled front over our area to push nearer to the
coast. With the front further east and northwest flow able to
develop aloft, PWAT's and surface moisture will fall quickly in
western Midlands and CSRA, yielding one of the more pleasant days we
have seen in awhile; temps will still warm into the low 90's thanks
to downsloping and sun, but dew points will fall into the 60's. Its
not clear if the dry air will quite make it all the way through to
the eastern Midlands and Pee Dee by Thursday afternoon. So precip
chances will still exist across the extreme eastern Midlands but
noticeable less likely than the past few days.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The long term will be dominated by a building ridge across the
Central US, with a strong signal across all guidance. As this
ridge builds Friday, strengthening northwest flow aloft over our
area will continue to push some anomalously dry air into the
region as temps rise to slightly above average; NAEFS shows
PWAT's falling to around the 10th percentile with NBM dew points
dropping into the mid 60's. But as with Thursday, the drier air
may not quite push all the way into the coastal plain.
Throughout the remainder of the period, we will generally remain
under the northerly flow aloft as the ridge axis will stay
stationary over the central US. So the longer range ensembles,
as seen in the NAEFS, point to above average temps through this
period but with near average PWAT's and moisture as low level
flow would broadly retain a northerly component. With this type
of pattern and relatively limited moisture, most of the precip
and storm activity should track further north where better
dynamics lie in the exit region of the parent jet.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
High confidence in VFR conditions through mid afternoon then
restrictions possible as scattered to numerous thunderstorms
develop across the region.

A weak surface trough across the area. Mainly mid and high level
clouds this morning with cumulus developing by early afternoon.
A cold front across eastern Tennessee at 12z will move slowly
toward the region today. The front is expected to move into the
area this evening then stall east of CAE overnight. Scattered
thunderstorms are expected to develop ahead of the front. The
timing appears to be focused early this evening...after 22z. A
brief period of restrictions is possible as the convection moves
through the area. The showers may linger overnight especially
near OGB. As the front stalls in the east Midlands, stratus or
fog may develop near the front toward end of taf period. Winds
today will be southwest 10 to 15 knots with gusts to around 20
knots this afternoon. Light winds are expected tonight behind
the front.

EXTENDED AVIATION OUTLOOK...Diurnally driven afternoon and
evening convection mainly focused in the east with associated
restrictions. Fog and stratus possible Thursday morning.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
     for GAZ040-063>065-077.
SC...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
     for SCZ016-018-020>022-025>031-035-037-038-041-115-116-
     135>137.

&&
Hazardous weather outlook, Aug 15, 2:18 AM EST, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
318 AM EDT Tue Aug 15 2023

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-160730-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
318 AM EDT Tue Aug 15 2023

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Marginal risk of severe thunderstorms late this afternoon and evening.
Damaging winds the main threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 15, 12:33 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Columbia SC
133 PM EDT Tue Aug 15 2023

SCZ018-020-025>027-151800-
Lexington SC-Newberry SC-McCormick SC-Saluda SC-Edgefield SC-
133 PM EDT Tue Aug 15 2023

...A strong thunderstorm will impact portions of southwestern
Newberry, north central Edgefield, western Lexington, Saluda and
northeastern McCormick Counties through 200 PM EDT...

At 133 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Saluda County Airport, or 19 miles southeast of
Greenwood, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saluda, Saluda County Airport, Silverstreet, Saluda Co Sheriff's
Office, Good Hope, Pleasant Lane, Northside Fire Station Main, Wyses
Ferry, Hollywood Elementary School, Emory, Scurry Airport, Hickory
Grove, and Saluda High School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3398 8205 3395 8204 3396 8202 3399 8199
      3404 8195 3409 8192 3410 8189 3414 8187
      3427 8164 3395 8151 3380 8202 3398 8207
TIME...MOT...LOC 1733Z 242DEG 32KT 3397 8196

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PL
Special weather statement, Aug 15, 1:00 PM EST, 1 hour before
Special Weather Statement
National Weather Service Columbia SC
200 PM EDT Tue Aug 15 2023

SCZ020-026-027-151830-
Lexington SC-Newberry SC-Saluda SC-
200 PM EDT Tue Aug 15 2023

...A strong thunderstorm will impact portions of southeastern
Newberry, northwestern Lexington and eastern Saluda Counties through
230 PM EDT...

At 200 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saluda, or 11 miles northwest of Batesburg-Leesville, moving east at
35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saluda, Dreher Island State Park, Cedar Grove Fire Station, South
Shore Marina, Oswald Park, Saluda Co Sheriff's Office, Shull Island,
Fairview Fire Station, Siesta Cove Marina, Rocky Point Recreation
Area, Wyses Ferry, Hollywood Elementary School, Emory, Lake Murray
Shores, Circle Fire Station, Delmar, Hollow Creek Public Park,
Riverbend Boat Ramp, and Saluda High School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3390 8176 3404 8181 3421 8143 3397 8133
TIME...MOT...LOC 1800Z 251DEG 29KT 3400 8171

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

PL
Special weather statement, Aug 15, 1:37 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Columbia SC
237 PM EDT Tue Aug 15 2023

SCZ021-022-028-151900-
Fairfield SC-Richland SC-Kershaw SC-
237 PM EDT Tue Aug 15 2023

...A strong thunderstorm will impact portions of east central
Fairfield, northern Richland and central Kershaw Counties through 300
PM EDT...

At 237 PM EDT, Doppler radar was tracking a strong thunderstorm over
Longtown, or near Springdale, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camden, Lake Wateree Dam, Lugoff, Westville, Longtown, Goodale State
Park, North Central High School, Dekalb, North Towne Square Shopping
Center, Midway Elementary School, Pine Grove Fire Station, Woodward
Airfield, and Lake Wateree near Highway 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3422 8091 3441 8093 3448 8051 3422 8048
TIME...MOT...LOC 1837Z 264DEG 22KT 3433 8083

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

PL
Special weather statement, Aug 15, 2:00 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
300 PM EDT Tue Aug 15 2023

SCZ021-022-116-151930-
Fairfield SC-Southern Lancaster SC-Kershaw SC-
300 PM EDT Tue Aug 15 2023

...A strong thunderstorm will impact portions of east central
Fairfield, south central Lancaster and central Kershaw Counties
through 330 PM EDT...

At 300 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Wateree Dam, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camden, Lake Wateree Dam, Westville, Longtown, Goodale State Park,
Pine Grove Fire Station, North Central High School, Dekalb, Lake
Wateree near Highway 97, and Midway Elementary School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central South Carolina.

&&

LAT...LON 3429 8047 3426 8083 3427 8085 3426 8085
      3426 8086 3427 8088 3441 8091 3452 8055
TIME...MOT...LOC 1900Z 252DEG 24KT 3436 8076

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PL

The radar

The Greer radar (KGSP), 104 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCormick

When
August 15, 2:00 PM EST
Where
McCormick County, 0.22 mi NNW of Willington
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.973, -82.471

Dispatch reported strong winds downed a tree at the Mims Community Center.

Thunderstorm Wind, Kershaw

When
August 15, 2:35 PM EST
Where
Kershaw County, 3 mi S of Warren Xrds
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
34.287, -80.778

Public report of very strong winds that bent a flag pole in half.

Thunderstorm Wind, Kershaw

When
August 15, 2:40 PM EST
Where
Kershaw County, 4.39 mi E of Warren Xrds
Measured
65 kt (75 mph) measured gust
Reported by
Official NWS Observations
Coordinates
34.335, -80.703

The lake wind site at the Lake Wateree Dam reported a wind gust of 75 mph.

Thunderstorm Wind, Saluda

When
August 15, 2:45 PM EST
Where
Saluda County, 2.68 mi WNW of Saluda Co Arpt
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.945, -81.843

County Emergency Manager reported several trees down between the Fruit Hill community toward the town of Saluda.

Thunderstorm Wind, Saluda

When
August 15, 2:51 PM EST
Where
Saluda County, 1.84 mi NE of Chapmans
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.137, -81.775

Dispatch reported numerous trees down over a widespread area in the vicinity of Old Town Road and Hollywood Road.

Thunderstorm Wind, Newberry

When
August 15, 3:06 PM EST
Where
Newberry County, 1.77 mi WSW of Glymphville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.394, -81.450

County Emergency Manager reported a power line down along Mt. Pleasant Road.

Thunderstorm Wind, Lexington

When
August 15, 3:30 PM EST
Where
Lexington County, 3.01 mi S of Irmo
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.037, -81.190

County Emergency Manager reported a tree down over the roadway on Corley Mill Road.

Thunderstorm Wind, Lexington

When
August 15, 3:30 PM EST
Where
Lexington County, 1.78 mi NE of Arthur
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.990, -81.130

County Emergency Manager reported trees down along with other debris in the roadway along Continental Drive.

Thunderstorm Wind, Lexington

When
August 15, 3:30 PM EST
Where
Lexington County, 2.89 mi WSW of St Andrews
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.017, -81.128

County Emergency Manager reported trees down on Blackbird Drive.

Thunderstorm Wind, Lexington

When
August 15, 3:30 PM EST
Where
Lexington County, 2.76 mi NNE of Red Bank
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.963, -81.204

County Emergency Manager reported trees down on Cedarcrest Drive at Two Notch Road.

Thunderstorm Wind, Lexington

When
August 15, 3:31 PM EST
Where
Lexington County, 0.99 mi N of (Cae)columbia Metro
Measured
76 kt (87 mph) measured gust
Reported by
Trained Spotter
Coordinates
33.944, -81.117

A Cessna Caravan airplane was flipped upside down at Eagle Aviation during a microburst wind event at the Columbia Metro Airport. The wind also damaged the Eagle Aviation sign.

Thunderstorm Wind, Richland

When
August 15, 3:31 PM EST
Where
Richland County, 1.34 mi WSW of Eau Claire
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.040, -81.050

County Emergency Manager reported several trees down along the 300 block of Duke Avenue.

Thunderstorm Wind, Lexington

When
August 15, 3:31 PM EST
Where
Lexington County, 0.87 mi N of (Cae)columbia Metro
Measured
76 kt (87 mph) measured gust
Reported by
Official NWS Observations
Coordinates
33.943, -81.119

The ASOS at the Columbia Metro Airport reported a peak wind gust during a microburst at the airport of 88 mph.

Thunderstorm Wind, Richland

When
August 15, 3:36 PM EST
Where
Richland County, 0.22 mi ESE of Forest Acres
Measured
55 kt (63 mph) estimated gust
Injuries
2 direct, 0 indirect
Reported by
Trained Spotter
Coordinates
34.028, -80.977

A photo on social media from a spotter indicated a large tree fell down on a car on Atascadero Drive in the Town of Forest Acres. The tree trapped a mother and small child in a car. They both suffered minor injuries.

Thunderstorm Wind, Richland

When
August 15, 3:40 PM EST
Where
Richland County, 1.15 mi W of Forest Acres
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.030, -81.000

County Emergency Manager reported a tree down on a building at the Beltline Village Apartment complex.

Thunderstorm Wind, Richland

When
August 15, 3:45 PM EST
Where
Richland County, 1.28 mi WNW of Myron Manor
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.010, -80.989

County Emergency Manager reported a tree down on a powerline causing a fire along Tanglewood Road.

Thunderstorm Wind, Lancaster

When
August 15, 3:50 PM EST
Where
Lancaster County, 4.66 mi SW of Douglas
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.619, -80.854

County Emergency Manager reported trees down near the intersection of Green Road and Great Falls Highway (Hwy. 200).

Thunderstorm Wind, Lancaster

When
August 15, 3:54 PM EST
Where
Lancaster County, 6.67 mi SW of Cauthens Xrds
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.542, -80.839

County Emergency Manager reported trees down near the intersection of Cedar Creek Road and Mt. Carmel Road.

Thunderstorm Wind, Lancaster

When
August 15, 3:58 PM EST
Where
Lancaster County, 0.63 mi SW of Douglas
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.665, -80.809

County Emergency Manager reported trees down near Sunday Place Road and Hwy. 200.

Thunderstorm Wind, Lancaster

When
August 15, 3:58 PM EST
Where
Lancaster County, 2.22 mi WSW of Douglas
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.660, -80.837

Dispatch reported trees down blocking the road at 2893 Bethel Road.

Thunderstorm Wind, Lancaster

When
August 15, 4:02 PM EST
Where
Lancaster County, 1.4 mi SSW of Elgin
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.652, -80.731

County Emergency Manager reported trees down blocking the road at 672 W. Doc Garris Road.

Thunderstorm Wind, Lancaster

When
August 15, 4:08 PM EST
Where
Lancaster County, 3.16 mi WSW of Kershaw
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.530, -80.630

County Emergency Manager reported a tree down along Kershaw Country Club Road.

Thunderstorm Wind, Sumter

When
August 15, 4:30 PM EST
Where
Sumter County, 2.35 mi NNW of Sumter Muni Arpt
Measured
60 kt (69 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.030, -80.390

SCDOT in Sumter reported numerous trees down along Queen Chapel Road. DOT cleared at least 10 large trees along the roadway with additional tree damage off the roadway.

Thunderstorm Wind, Sumter

When
August 15, 4:40 PM EST
Where
Sumter County, 2 mi WNW of Oswego
Measured
60 kt (69 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.014, -80.310

SCDOT in Sumter reported trees down on Foxworth Mill Road between Hwy. 15 and Hwy. 401.

Thunderstorm Wind, Sumter

When
August 15, 4:40 PM EST
Where
Sumter County, 1.34 mi ENE of Brent
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
34.030, -80.330

NWS Employee passed on a public report of numerous trees down in the Emerald Lakes subdivision.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2023Every state in 2023This day in weather historyWarnings in South Carolina, August 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1113210, 1113220, 1113089, 1113238, 1113240, 1113106, 1113191, 1113249, 1113251, 1113255, 1113165, 1113194, 1113202, 1113185, 1113244, 1113248, 1113120, 1113122, 1113133, 1113252, 1113253, 1113137, 1113099, 1113103, 1113225.